MAUDE Adverse Event Report: BAUSCH + LOMB 23GA COMB PK W V&AFI&WF; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 23GA COMB PK W V&AFI&WF; UNIT, PHACOFRAGMENTATION
Model Number BL5523WV
Medical Device Problem Codes Failure to Cut (2587); Noise, Audible (3273)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device used during the reported event was discarded by the hospital according to safety policy.
 
Event or Problem Description
A report from a user facility in (b)(6) stated that according to the surgeon the cutter was making a sound that was different from normal and also appeared not to be working correctly.A new cutter from a different pack was used instead to complete the procedure.There was no report of injury or consequences to the patient.
 
Additional Manufacturer Narrative
We have received additional information from the reporting facility indicating that the original description of the event was not accurate.The cutter was indeed cutting but was not adequately aspirating despite attempted aspiration external to the patient's eye.As a result of this additional information, it has been determined that the issue documented in this report does not meet the criteria of a reportable malfunction and the complaint record will be revised accordingly.

Brand Name
23GA COMB PK W V&AFI&WF
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key6789391
Report Number0001920664-2017-00264
Device Sequence Number121688
Product Code HQC
UDI-Device Identifier00757770058549
UDI-Public(01)00757770058549(17)180728
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2018
Device Model NumberBL5523WV
Device Catalogue NumberBL5523WV
Device Lot NumberV8790
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/14/2017
Supplement Date Received by Manufacturer08/15/2017
Initial Report FDA Received Date08/11/2017
Supplement Report FDA Received Date08/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1